Jump to content



Photo

Missed Three Days - Should I Start Back Up?


  • Please log in to reply
9 replies to this topic

#1 aprilapril

aprilapril

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 08 November 2019 - 08:54 AM

I've been on 90 mg of Cymbalta for about 3 years.  Today is day 4 without it, I missed three nights/doses in a row.  The first night I forgot to take it, then the second and third nights I didn't take it because my nausea and vomiting was so bad I knew I wouldn't be able to keep it down.  It has been horrendous these three days with vomiting, hot flashes, dizziness, crying...but this morning I don't feel worse and I may feel a tad bit better than I have the past few days.  My question is, should I get back on my regular dose now or am I through the worst and can stay off of it?  I hate this drug.  I can tell when it wears off every day.  Sigh.


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,504 posts
  • LocationKent, UK

Posted 08 November 2019 - 09:05 AM

This is the worst drug to go cold turkey. I can safely say that you need to reinstate and taper correctly. 

 

Three years is a very long time to be on this, and very rarely will people find that cold turkey is successful. So can you confirm that you were on 90mg for these last three years and that you went from 90mg to nothing for the last 4 days?

 

Are you also taking anything else in terms of meds or supplements?


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,624 posts
  • LocationMissouri

Posted 08 November 2019 - 09:26 AM

Totally agree with IUN. The FDA has a black box warning on goin g cold turkey off Cymbalta. It has been linked to seizures, suicide and much more.

#4 aprilapril

aprilapril

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 08 November 2019 - 09:38 AM

Thank you invalidusername and fishinghat.  Your responses both make sense after reading through the posts/comments on this page.  I was hoping I was through the worst of it and could switch back to Prozac which I tolerated much better, but your advice is consistent with what I've been reading.  I just took my regular dose a few minutes ago (yes, it is 90 mg, 1x/day) and will stick with it.  I have an appt with a psychiatrist in two weeks so I'll have her help me taper down on this one and get on something else I tolerate better.  So far my general practitioner has been helping me and I think we've reached a point at which I need a psychiatrist instead of a GP in this area.  Thank you both!  I'm hoping today doesn't end up feeling like the past three days have.  The only additional meds I take are zyrtec and singulair for allergies/asthma.  No supplements, etc.  Any thoughts on CBD oil?  Would this be something helpful to add short term/today?


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,624 posts
  • LocationMissouri

Posted 08 November 2019 - 09:55 AM

One caution Aprilapril. Drs are NOT trained on Cymbalta withdrawal and have little understanding of it. Most recommend an alternating dose approach. Take your dose one day and not the next. The FDA recommends NOT to do this as it raises your blood levels on one day and it crashes the next (12 hour half life for Cymbalta) and this repeats the same withdrawal day after day making the withdrawal symptoms much worse. Bead counting is much more effective and we will be glad to help if you decide to go that route.

Also most drs will immediately write a script for a benzodiazepine for the withdrawal. This should be avoided as it is very addictive and has a withdrawal that is nearly as bad as Cymbalta unless you want to take several years to come off it. Plus they have been linked to dementia.

There are two drugs that may help. Clonidine and/or hydroxyzine. Neither have a withdrawal or are addictive, Like all meds they help some and not others. They should be tried first.

Good luck with the pdoc and let us know what they say. No matter what we are here for you.

#6 aprilapril

aprilapril

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 08 November 2019 - 10:10 AM

Thank God I googled my withdrawal symptoms and stumbled across this site!  Good grief.  There is a lot to this medication.  I wish I would have known more before I started it.  Thank you very much for this specific information about withdrawal and weaning.  I would not have known this and would not have recognized a good plan vs a potentially devastating plan from an MD.  I'm getting back on my regular dose, as of half an hour ago, and will see what the psychiatrist recommends.  I will make sure to talk with her about the drugs you mentioned and will come back here for clarity and help with a plan of attack.  Thank you, a million times.  I can't tell you how helpful this is and how much I appreciate this.   


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,624 posts
  • LocationMissouri

Posted 08 November 2019 - 10:13 AM

Anytime April. We have been there and been through this. You are not alone.

#8 Driven

Driven

    Advanced Member

  • Members
  • PipPipPip
  • 31 posts

Posted 08 November 2019 - 01:00 PM

aprilapril,

So glad you caught this and are listening to this insight from above.  I can tell you that I would sacrifice a lot right now to personally be able to rewind the clock to 17 weeks ago and reinstate and understand the slow tapering process.  I rapid tapered over 8 weeks after being on it only 9 weeks and I'm currently suffering severely.  It is a day to day battle.  I second everything said above about doctors not understanding taper protocol for this drug.  I asked 3 doctors and 5-6 pharmacists and all said my 8 week taper was one of the longer ones they've seen.  My psychiatrist wanted me to go off in 5 weeks and I stretched it a bit in consulting with a few of the others.  In  reality, my taper should have been several months to a year.  This drug is no joke.  


#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,624 posts
  • LocationMissouri

Posted 08 November 2019 - 01:26 PM

One of the strange things about this drug is that research has shown that around 40% have little to no withdrawal. My sister-in-law stopped it twice cold turkey and had no withdrawal. I know one other person who stopped it cold turkey and had only minor symptoms over a two weak period. Go figure.

#10 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,504 posts
  • LocationKent, UK

Posted 08 November 2019 - 03:44 PM

Hat... history in this area has taught us that we can't always trust these sources.Just look at Pfizer and the pregabalin cover up, the infamous Eli Lilly/Animo acid/Time magazine story. I don't think the 40% can be trusted whatsoever. We have no idea of who is in who's pockets these days. 

 

April - just got back from work and the guys here have got you just where you need to be. You are in great hands here, so don't be a stranger. Ask questions, rant at the end of a hard day... whatever you need. Can I assume you are in the UK as you used the GP? 

 

Regarding the CBD, I did a little write up a while ago, which you can find here;

 

https://www.cymbalta...-how-to-use-it/

 

If you need any more help for CBD I would happy to help you. You would also find our eBook quite useful at this stage, which you can download from here;

 

https://www.cymbalta...tion-the-ebook/

 

I am glad that you have gone back to your dose, but as Hat said, proceed with caution regarding your doctor. Unfortunately, many of them know very little regarding withdrawal. If you are in the UK, I could send you the literature that they read through - a few pages - and that is all that is required. Then they have their heads filled with the rubbish that the pharma companies tell them. Recently there was a well to-do doctor who was offer a car if he pushed a particular anti-depressant. I kid you not. This is the reality of the drug world. That is why we are here.

 

Good to have you here.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users